Avastin...cough?

Hi all. Just a quick question. My mother has been on avastin over a year now and has had a dry tickly cough since starting it. She's doing great on avastin so def won't be stopping that. Oncologist doesn't think it's a side effect of avastin. Are any of ye on avastin and had this?

She's also on bp medication which may be the cause but has been on same one for years.

9 Replies

oldestnewest
  • Hi Puggle

    I was on Avastin for a year and used to get a bit hoarse about the fourth day after which lasted a few days if that's any help. All the best to your Mum xx

  • Hi Puggle,

    So pleased Avastin is helping your mum.

    I suspect the Avastin is causing the dry cough. Avastin makes my nose very sniffy and runny. I think excess mucus goes from my nose back into my throat and causes a tickle/irritation. Plus a little bit of hay fever at this time of year Adds up to an irritating cough.

    If your mums chest has been checked by her doctor, I'd put a lot of the ongoing coughing down to Avastin.

    Hugs, T. X

  • Hi

    Glad she is doing well on Avastin . I am on number 7 of 18 and as Rosewell has posted have also had sinus issues with runny nose , dry throat and sometimes hoarse voice and tickly cough .

    How long is she on it for ? Think the NHS in uk only funds 18 for first line only unless guidelines have changed again.

    Love and best wishes to you both

    Love Kim X

  • Hi, I have had a cough and a hoarse throat ever since I've been on Avastin. I've had investigations and no root cause can be found so it's been attributed to Avastin.

    Hope this helps.

    Sandra x

  • Hello....is she on ramipril by any chance? I think the combo of blocked nose(Avastin) and the bp meds may well be the answer. Drove me mad! But once I changed to another bp med it all resolved xx

  • I believe some blood pressure tablets can have a side effect of a dry cough, an ex colleague of mine had a cough when she was put on a tablet for HBP I think it was called something like linsoprel?. Worth checking out ❤️Xx Jane

  • I take enalapril for bp, and that is another tablet that can cause a cough.

  • Thanks for all the replies. It seems avastin might be the cause. She intends to go to Gp anyway and maybe try a different bp med. she's currently on indapamide (natrilix). She has said she has a lot of mucous (watery)but the cough is dry and Tickly and she is very hoarse at times. I just thought it was weird that the consultant oncologist totally disregarded the avastin as being the cause. He can be a bit flippant though! Very good at what he does and I quite like his matter of fact way. We're In Ireland so not sure on guidelines here but the avastin is keeping her stable and he's happy to keep her on it. She has been on it approx 15 mths now. They monitor her kidney and liver function every 3 weeks so am sure they'll stop it if need be. The plan is for her to have chemo again when there is evidence of disease on scans followed by a parb inhibitor. She has the brca 1 mutation so is eligible for it thank god.

    Thanks again for your replies. Wishing you all the best x

  • My voice definitely was affected by Avastin. It got very raspey. I've been off it for some time but my voice is still not normal

You may also like...